Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 1, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Jan 3, 2006, 12:12 PM CST for 8 counties in Texas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2006, 12:12 PM CST (18:12 UTC)
- Expired
- Jan 3, 2006, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Floyd County, TX, Hale County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 75 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3493 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 031812 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1212 PM CST TUE JAN 3 2006 TXZ021>024-027>030-040000- /O.NEW.KLUB.WI.Y.0001.060103T1812Z-060104T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY 1212 PM CST TUE JAN 3 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. WESTERLY WINDS AREA EXPECTED TO INCREASE THROUGH THE AFTERNOON ACROSS THE NORTHERN SOUTH PLAINS AND EXTREME SOUTHER PANHANDLE. WINDS AREA EXPECTED TO INCREASE TO 25 TO 25 MPH WITH GUSTS OF 45 TO 50 MPH POSSIBLE. PATCHY AREAS OF BLOWING DUST WILL BE POSSIBLE. THE WINDS ARE EXPECTED TO DECREASE DURING THE EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS74 KLUB 031822 CCA NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1212 PM CST TUE JAN 3 2006 TXZ021>024-027>030-040000- /O.NEW.KLUB.WI.Y.0001.060103T1812Z-060104T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY 1212 PM CST TUE JAN 3 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. WESTERLY WINDS AREA EXPECTED TO INCREASE THROUGH THE AFTERNOON ACROSS THE NORTHERN SOUTH PLAINS AND EXTREME SOUTHERN PANHANDLE. WINDS AREA EXPECTED TO INCREASE TO 25 TO 25 MPH WITH GUSTS OF 45 TO 50 MPH POSSIBLE. PATCHY AREAS OF BLOWING DUST WILL BE POSSIBLE. THE WINDS ARE EXPECTED TO DECREASE DURING THE EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jan 3, 12:02 PM CST, 10 minutes earlier.
Area forecast discussion, Jan 3, 12:02 PM CST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1202 PM CST TUE JAN 3 2006 .UPDATE... LOOKS LIKE WINDS WILL BE A BIT STRONGER THIS AFTERNOON THAN EARLIER THOUGHT. THE STRONGEST WINDS WILL BE ACROSS THE PANHANDLE INTO OUR NORTHERN CWA. BELIEVE THEY WILL GO ABOVE 30 MPH SO WILL ISSUE A WIND ADVISORY FOR THE NORTHERN 2 ROWS OF COUNTIES ON THE CAPROCK. ONLY MINOR CONCERN TO THIS IS THE PATCH OF MIDDLE LEVEL CLOUD COVER ACROSS THE NORTHWESTERN CWA BUT BELIEVE IT WILL THIN ENOUGH TO ALLOW THE ADVISORY CRITERIA TO BE REACHED. RELATIVE HUMIDITY VALUES HAVE BEEN SLOW TO DECREASE SO FAR THIS MORNING AS WE MIXED SOME SLIGHTLY MORE MOST AIR DOWN BUT WE SHOULD SEE RELATIVE HUMIDITY VALUES DECREASE TO LESS THAN 15 PERCENT THIS AFTERNOON. THIS COMBINED WITH WINDS AT THE 20 FOOT LEVEL HIGHER THAN 20 MPH WILL KEEP THE FIRE DANGER VERY HIGH. WILL EXPAND THE RED FLAG WARNING TO THE SOUTHERN CWA. HAVE INCREASED HIGH TEMPERATURES FOR THE AFTERNOON WITH RECORD HIGHS LIKELY ACROSS MOST OF THE AREA. LUBBOCKS RECORD OF 80 SET IN 1997 WILL LIKELY BE EXCEEDED BY 3 PM. && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES: BAILEY...BRISCOE...CASTRO...CHILDRESS...COCHRAN...CROSBY... DICKENS...FLOYD...GARZA...HALE...HALL...HOCKLEY...LAMB... LUBBOCK...LYNN...MOTLEY...PARMER...SWISHER...TERRY...AND YOAKUM. WIND ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES: BAILEY...BRISCOE...CASTRO...FLOYD...HALE...LAMB...PARMER...AND SWISHER. && 18
Hazardous weather outlook, Jan 3, 5:37 AM CST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 537 AM CST TUE JAN 3 2006 TXZ021>044-041130- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 537 AM CST TUE JAN 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER CRITICAL TO EXTREME FIRE WEATHER CONDITIONS EXIST ACROSS THE ENTIRE AREA TODAY. INCREASINGLY WESTERLY WINDS TODAY...ALONG WITH VERY DRY AIR...UNSEASONABLY WARM TEMPERATURES AND DRY FUELS WILL CREATE CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH FROM LATE THIS MORNING THROUGH EARLY EVENING. THE THREAT OF DANGEROUS FIRE BEHAVIOR IS GREATEST ACROSS THE NORTHWESTERN SOUTH PLAINS AND THE SOUTHWESTERN TEXAS PANHANDLE...AND A RED FLAG WARNING HAS BEEN ISSUED FOR ALL BUT THE FAR SOUTHERN COUNTIES OF THE SOUTH PLAINS AND THE EASTERN ROLLING PLAINS. EVEN IN THOSE AREAS THE THREAT WILL REMAIN ELEVATED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FIRE WEATHER ON SATURDAY...THE COMBINATION OF VERY WARM TEMPERATURES AND STRONG SOUTHWESTERLY WINDS MAY CREATE A DANGEROUS FIRE WEATHER SITUATION. .SPOTTER INFORMATION STATEMENT... FOLLOWING THE DISASTROUS WILDFIRES IN RECENT DAYS...TEXAS OFFICIALS REMIND AREA RESIDENTS AND LOCAL OFFICIALS THAT IF A WILDFIRE ESCAPES AN INITIAL ATTACK...RESIDENTS ARE ADVISED TO EVACUATE IMMEDIATELY TO A SAFE ZONE. MAYORS AND OR COUNTY JUDGES HAVE THE AUTHORITY TO DEMAND MANDATORY EVACUATIONS.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.